A 21-year-old male asked:
Disclaimer

i have lost 30% of my hair in last 4 months and there is excess oily dandruff too. could it be androgenic alopecia or telogen effluvium ?

1 doctor answer
Dr. Ed Friedlander
43 years experience Pathology
Suspect seborrhea: I'd favor seborrheic dermatitis involving the scalp which can be treated; telogen effluvium is my second choice. How is your thyroid? You need to be seen by a competent dermatologist.
Answered on Aug 8, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 23-year-old male asked:
Dr. Ed Friedlander
43 years experience Pathology
Who's advising you?: You're 23. All men lose the hair on our temples at about your age. Look around you. If the individual who told you about this is also the person who t ... Read More
2
2 thanks
A 21-year-old male asked:
Dr. Ed Friedlander
43 years experience Pathology
Age 21?: At about age 21, every normally masculinized man loses the hair on his temples. As he gets a little older, he loses head hair in the familiar pattern ... Read More
1
1 thank
A female asked:
Dr. James Rochester
25 years experience Family Medicine
Unsure: DHT is form of testosterone causes thinning of hair follicles leading to "hair loss". Hair isn't really lost. Becomes much smaller and finer. DHT do ... Read More
A 41-year-old female asked:
Dr. J. Lawrence Dohan
56 years experience Dermatology
Ask the derm: The DR who determined you have telogen effluvium should discuss it in detail. Be sure she answers all your questions. What is the specific cause of yo ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month